EconPapers    
Economics at your fingertips  
 

Nonparametric estimation in case of endogenous selection

Christoph Breunig, Enno Mammen and Anna Simoni

Journal of Econometrics, 2018, vol. 202, issue 2, 268-285

Abstract: This paper addresses the problem of estimation of a nonparametric regression function from selectively observed data when selection is endogenous. Our approach relies on independence between covariates and selection conditionally on potential outcomes. Endogeneity of regressors is also allowed for. In the exogenous and endogenous case, consistent two-step estimation procedures are proposed and their rates of convergence are derived. Pointwise asymptotic distribution of the estimators is established. In addition, bootstrap uniform confidence bands are obtained. Finite sample properties are illustrated in a Monte Carlo simulation study and an empirical illustration.

Keywords: Endogenous selection; Instrumental variable; Sieve minimum distance; Regression estimation; Inverse problem; Inverse probability weighting; Convergence rate; Asymptotic normality; Bootstrap uniform confidence bands (search for similar items in EconPapers)
JEL-codes: C14 C26 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407617302221
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Nonparametric Estimation in Case of Endogenous Selection (2017) Downloads
Working Paper: Nonparametric Estimation in case of Endogenous Selection Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:202:y:2018:i:2:p:268-285

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-09-07
Handle: RePEc:eee:econom:v:202:y:2018:i:2:p:268-285